Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 373, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2011, 3:43 PM CDT for 4 counties in Illinois. It was in force for 47 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 3:43 PM CDT (20:43 UTC)
- Expired
- Jun 21, 2011, 4:30 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Clinton County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 108 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:44 PM CDT | TSTM WND GST 40 | New Baden, IL | |
| Jun 21, 3:44 PM CDT | HAIL 0.7 | New Baden, IL | |
| Jun 21, 4:00 PM CDT | TSTM WND DMG | Bartelso, IL | SHINGLES BLOWN OFF ROOF AND A WALL FENCE BLOWN DOWN |
| Jun 21, 4:00 PM CDT | TSTM WND DMG | Trenton, IL | POWER LINES DOWN AND PEA SIZE HAIL |
| Jun 21, 4:00 PM CDT | TSTM WND GST 60 | Aviston, IL | |
| Jun 21, 4:00 PM CDT | HAIL 0.25 | 12 S Carlyle, IL | |
| Jun 21, 4:01 PM CDT | TSTM WND DMG | Okawville, IL | SIX TO EIGHT INCH LIMBS DOWN BLOCKING ROADWAYS. |
| Jun 21, 4:02 PM CDT | HAIL 0.25 | New Minden, IL | |
| Jun 21, 4:08 PM CDT | TSTM WND GST 60 | Hoyleton, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:22 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -245 m²/s²
- 0-3 km storm-relative helicity
- -164 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -5.5
The text
As transmitted, in the capitals the NWS used until 2016.
094
WUUS53 KLSX 212043
SVRLSX
ILC027-157-163-189-212130-
/O.NEW.KLSX.SV.W.0373.110621T2043Z-110621T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHEASTERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 430 PM CDT
* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
LIVELY GROVE...OR 13 MILES SOUTH OF NEW BADEN...AND MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW BADEN...NASHVILLE...BREESE...CARLYLE...NEW MEMPHIS...
OKAWVILLE...ALBERS...TRENTON...GERMANTOWN...AVISTON...ASHLEY...ST.
ROSE...BECKEMEYER...IRVINGTON...JAMESTOWN...WAMAC...SHATTUC...
BOULDER...VENEDY AND CORDES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3822 8915 3822 8959 3813 8958 3812 8962
3837 8995 3866 8967 3866 8959 3874 8959
3874 8914
TIME...MOT...LOC 2043Z 225DEG 40KT 3836 8962
WIND...HAIL 70MPH 1.00IN
$$
PHILLIPSON1 follow-up statement
031
WWUS53 KLSX 212123
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT TUE JUN 21 2011
ILC027-157-163-189-212133-
/O.EXP.KLSX.SV.W.0373.000000T0000Z-110621T2130Z/
RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL-CLINTON IL-
423 PM CDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR CLINTON...WASHINGTON...
SOUTHEASTERN ST. CLAIR AND NORTHEASTERN RANDOLPH COUNTIES WILL EXPIRE
AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 800 PM.
LAT...LON 3822 8915 3822 8959 3813 8958 3812 8962
3837 8995 3866 8967 3866 8959 3874 8959
3874 8914
TIME...MOT...LOC 2123Z 225DEG 40KT 3867 8922
$$
PHILLIPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:38 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 21, 1:38 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 138 PM CDT TUE JUN 21 2011 .DISCUSSION... /254 AM CDT TUE JUN 21 2011/ MON EVENING CONVECTION OVER ERN KS/WRN MO PRODUCED A VERY STRONG OUTFLOW BOUNDARY WITH GUSTS OVER 30 KTS AS FAR E AS UIN...SO FAR. THIS OUTFLOW RAISES SOME UNCERTAINTY IN THE MORNING FCST AND TSRA DEVELOPMENT. BELIEVE TSRA WILL BE SUPPRESSED THIS MORNING OUTSIDE OF THE ONGOING CONVECTION ACROSS PORTIONS OF CNTL AND SRN MO. MDLS PROG A S/W ROUNDING THE BASE OF THE TROF TO INITIATE TSRA THIS AFTERNOON. HOWEVER...CAN NOT RULE OUT TSRA DEVELOPING EARLIER AND HAVE KEPT LOW CHANCE POPS FOR THIS MORNING. STORM MODE IS FAR FROM CLEAR CUT...BUT GIVEN SHEAR VECTOR...BELIEVE MULTICELL CLUSTERS OR SOME FORM OF A BROKEN LINE IS MOST LIKELY. THIS LINE SHUD MOVE EWD RATHER QUICKLY. HOWEVER...MDLS SEEM TO HAVE THE CDFNT STALL OVER CNTL MO WITH ANOTHER S/W ROUNDING THE BASE FINALLY KICKING IT EWD AROUND MIDNIGHT TONIGHT...EVIDENT WITH STRONG CAA IN LOWER LEVELS. WITH THE FNT HANGING UP IN CNTL MO...CAN NOT RULE OUT TSRA/SHRA AFTER MIDNIGHT W OF THE MIS RIVER WITH SUPPORT FROM BACK-BUILDING ULJ. THIS IDEA IS SUPPORTED BY SOME EXPLICIT MDL DATA. PRECIP SHUD MOVE E OF THE CWA BY SUNRISE WED. CYCLONIC FLOW MAY HELP PRODUCE SHRA ACROSS THE NRN HALF OF THE CWA ON WED AND POSSIBLY INTO WED NIGHT. GIVEN WHAT ONGOING PRECIP OVER ERN NEB...AM ANTICIPATING ONLY SHRA. TEMPS TODAY WILL GREATLY DEPEND UPON TIMING OF TSRA DEVELOPMENT. GIVEN THE POSSIBILITIES...HAVE GONE WITH A BLEND OF GUIDANCE TODAY AND TONIGHT. MDLS AGREE WELL WITH RIDGE BUILDING INTO THE AREA WED INTO THURS. TRENDED TWD THE COOLER GUIDANCE EXPECTING CLOUD COVER AND NW FLOW. EXTD RANGE MDLS ALSO AGREE FAIRLY WELL WITH ANOTHER ACTIVE WX PATTERN BEGINNING ON FRI AND INTO NEXT WEEK WITH ZONAL PATTERN SETTING UP OVER THE PLAINS. WITH THIS SETUP...EXPECT ANOTHER SERIES OF MCS/S TRACKING ACROSS THE CWA. TILLY && .AVIATION... /138 PM CDT TUE JUN 21 2011/ MORNING ACTIVITY CAPPED ANY ADDITIONAL STORMS FOR AWHILE. HOWEVER... CAP BEGINNING TO BREAK WITH STORMS FIRING UP OVER SOUTHEASTERN MO. BEST CHANCES OF STORMS WILL BE AT KSUS/KSTL...SO KEPT TEMPO MENTION THERE WITH JUST VCNTY MENTION AT KCOU AND KUIN. ACTIVITY TO WIND DOWN BY EARLY EVENING...THOUGH SOME ISOLATED ACTIVITY NOT OUT OF QUESTION TIL FRONT MOVES THROUGH. DO NOT EXPECT FRONT TO MOVE THROUGH TIL BETWEEN 11Z AND 14Z WEDNESDAY. EXPECT VFR CONDITIONS FOR MOST TAF SITES EXCEPT IN STORMS...THOUGH KUIN COULD SEE MVFR CIGS ON WEDNESDAY DUE TO WRAP AROUND CLOUDS AND SHOWERS. AS FOR WINDS...TO BE GUSTY FROM THE SOUTH THIS AFTERNOON...THEN DIMINISH A BIT. THEY WILL VEER TO THE SOUTHWEST TO WEST WITH FRONTAL PASSAGE AND PICKUP ONCE AGAIN BY MID MORNING ON WEDNESDAY. SPECIFICS FOR KSTL...MORNING ACTIVITY CAPPED ANY ADDITIONAL STORMS FOR AWHILE. HOWEVER...CAP BEGINNING TO BREAK WITH STORMS FIRING UP OVER SOUTHEASTERN MO. STORMS TO MOVE INTO METRO AREA NO LATER THAN 21Z...IF NOT SOONER. ACTIVITY TO WIND DOWN BY 01Z...THOUGH SOME ISOLATED ACTIVITY NOT OUT OF QUESTION TIL FRONT MOVES THROUGH. DO NOT EXPECT FRONT TO MOVE THROUGH TIL 14Z WEDNESDAY. OTHERWISE... EXPECT VFR CONDITIONS FOR KSTL EXCEPT IN STORMS. AS FOR WINDS...TO BE GUSTY FROM THE SOUTH THIS AFTERNOON...WITH A TROF MOVING THROUGH AROUND 01Z THAT WILL CAUSE WINDS TO GO TO 240 FOR A BRIEF TIME...BEFORE BACKING TO 210 AHEAD OF FRONT. THEY WILL VEER TO THE WEST SOUTHWEST WITH FRONTAL PASSAGE AND PICKUP ONCE AGAIN BY MID MORNING ON WEDNESDAY. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 21, 12:44 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1244 PM CDT TUE JUN 21 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1244 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE ILLINOIS RIVER AT HARDIN IS IN MAJOR FLOOD. PLEASE REFER TO THE APPROPRIATE FLOOD STATEMENT FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR THUNDERSTORMS RETURNS FRIDAY NIGHT THROUGH MONDAY. THE ILLINOIS RIVER AT HARDIN WILL CONTINUE TO BE IN MAJOR FLOOD THROUGH MID WEEK. PLEASE REFER TO THE APPROPRIATE FLOOD STATEMENTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY THIS AFTERNOON AND OVERNIGHT. BYRD
In the hours before
Local storm report, Jun 21, 3:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
332 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL STEELEVILLE 38.01N 89.66W
06/21/2011 E0.25 INCH RANDOLPH IL TRAINED SPOTTER
&&
GOSSELINLocal storm report, Jun 21, 3:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
333 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL CHESTERFIELD 38.65N 90.58W
06/21/2011 E0.25 INCH ST. LOUIS MO EMERGENCY MNGR
HAIL AT OLIVE BLVD. AND CHESTERFIELD PARKWAY. RELAYED
BY ST. LOUIS CO. EOC.
&&
DYELocal storm report, Jun 21, 3:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM TSTM WND GST SPARTA 38.15N 89.72W
06/21/2011 E60 MPH RANDOLPH IL AMATEUR RADIO
TENT MEANT TO WITHSTAND 45 MPH WINDS BLOWN OVER.
&&
GOSSELINLocal storm report, Jun 21, 3:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL MARISSA 38.26N 89.75W
06/21/2011 E0.88 INCH ST. CLAIR IL AMATEUR RADIO
&&
GOSSELINLocal storm report, Jun 21, 3:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG WATERLOO 38.33N 90.16W
06/21/2011 MONROE IL AMATEUR RADIO
NUMEROUS 3 INCH DIAMTER TREE LIMBS DOWN.
&&
GOSSELINLocal storm report, Jun 21, 3:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG MARISSA 38.26N 89.75W
06/21/2011 ST. CLAIR IL AMATEUR RADIO
POWER LINES AND TREES DOWN.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:44 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 46 min |
| Jun 21, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair, Washington | 46 min |
| Jun 21, 4:09 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Madison, Marion, Montgomery | 51 min |
| Jun 21, 4:40 PM CDT | Tornado Warning | LSX | Fayette, Marion | 31 min |
| Jun 21, 6:34 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.